Sure, I used to have nights like this, in spite of the fact that extensive and repeated testing showed my heart to be healthy.
Finally, I took myself to a good shrink to discuss treating the anxiety about the ectopic beats. That was the real problem. The next step was to follow his advice.
I felt uneasy about last night...so I called the cardiologist. They asked if I was still having them this morning...I said yes, but not as strong as last night. She had me come over for an EKG...I did. The technician/nurse said she didnt see anything real bad, but that she would have the Dr take a look and someone would call me. Thats been several hours. I wish I wouldve gotten the ones from last night!! They couldnt mistake those for anything else. Im laying there, with the EKG going..I can feel the palps..I say, well, you are gettin some good ones..she said..I am? I said, you mean you dont see those!?! She said, well, I see a few................... GRRR! I am NOT imagining them! She did say they did get some. Now Im just waiting for a call...who knows when they will call me.
I was getting nighttime episodes for 8 months straight. I avereaged about 2-3hours of broken sleep per night. It was a blast!
I went to the cardiologist during one of the events and they caught some crazy PVCs. These QRS waves were so large they barely fit on the chart and made the other normal QRS waves look so tiny they were hard to see. These things were gigantic and the duration was 4 times llonger than a normal QRS. Well holy crap!!! yea I'm going to feel that!!
I remember the nursers walking out without saying a word to me. I scared the nurses!! The cardiologist walked right in, no delay.
Anways, long story short that was about 2 years ago and I'm still alive, feel fine, no damage. I once tried taking some extra strength Maalox based on a suggestion and I swear it would help. I think perhaps it was the magnesium in the Maalox.
Yes, I have had nights like that. Fortunately the worst night of my life was when I had the monitor on. I thought I had thousands. Well, I had 288 so maybe you are like me and just think you feel so many because they come in clusters. Like several in a minute but then a few minutes without and so on. I hope the doctor calls you soon because I"m sure you are fine and that will help you once you hear it from him.
I'm starting to believe there is something to what yarrow is trying to tell us. I saw a wonderful new doctor at a private practice last week. She is extremely well known and studied at Stanford. We reviewed all of my records. She went over everything with me. Told me I was healthy as a horse. Dismissed my pvcs. Yet, I kept wanting to go back and talk about it. Finally she said, if you feel as if you need reassurance every few minutes about these, then we aren't treating your problem correctly. She walked out of her office and came in with 6 months worth of Lexapro. HA....She told me that this could possibly be my solution. I need to treat the anxiety over these palps. Doesn't mean they will go away completely, but how I think about them will help decrease them. Now, I really don't think I have anxiety. Funny, I started asking my friends, and they said, well you aren't an anxious person but when you are having a problem with your heart, you do panic.. Plus this doctor told me I don't have to have the standard label of GAD but if I'm constantly having to be reassured then there is a small problem.
Anyway, of course the pills are sitting on my dresser. I'm supposed to break the 10mg in half.
Ugh...I'm so scared to try this. What if it makes my anxiety worse? What if I gain weight?
She told me that this particular drug seems to work best for women AND it also has been recently discovered it helps during menopause with night sweats and mood swings.
So....is this the answer???????
Well, I got my call from the cardiologist. He left a message. He asked if I was having the same palps as last night when I was having the EKG.He said he saw a few PACs...thats it. He asked that I call him back with my answer. I did, right away. A big NO. What I had last night was NOT what I had in the office of course. So, they called me back, and ..its back on the 24 hr Holter monitor first thing tomorrow morning. Thats good. I wanted that. It was only 10 months ago, that I had it on the last time. Oh well. Now, what do you want to bet, that tomorrow I have a very palp free day? Im gonna do everything I can (within reason!) to make them happen.
Jodie... i had the same thing just happen to me at my yearly physical at my regular Dr. I told him ALL the about the big increase over the past year in the palps..the frequency, the strength...the .. total misery.
He writes me a prescription for Citalopram...antidepressant. Now, I KNOW I am depressed, and Ive had GAD for a very long time. So, I understand where hes coming from, but mine too, is sitting, filled, but untouched on my dresser...some of the same fears. im afraid to take it. I asked the pharmacist ( as I do for every new drug I take) if it has any affect on the heart rhythm, and he says..ahh...well, yes it could. Well, right then and there for me, even tho my own Dr prescribed it...that did me in. Im afraid to take it, afraid it will bring on these nightmarish things.
So...lm with you. What do I do...take it, or leave it. UGH. These darn palpitations are running (and ruining!) my life!!!!
"Ugh...I'm so scared to try this. What if it makes my anxiety worse? What if I gain weight? "
What if? How will you know unless you try it?
If you're really frightened of the drug, start out with a quarter of a pill for a week, and then move up to a half. There's no harm in sneaking up on it, though you might not feel much change if the dose is too low at the outset. If you decide to go that route, let the doc's office know.
In any case, you should be in close contact with any doctor who prescribes a psych drug, just so that if an untoward symptom shows up (like a slight but temporary increase in anxiety or uneasiness--not uncommon), you can call and find out how long it lasts and how to handle it. A small dose of Ativan is often briefly prescribed to get you over the hump, so to speak.
If, after a month, you're not feeling better, you call again and report that. The doc can make adjustments to your dosage or try another med (I had to go through four, at least, to find the best one, but I did it over a period of years).
As to the weight gain possibility, fatness doesn't happen overnight. Watch the scale, and if after a couple of weeks, you find the fat accumulating, call the doc back and get advice.
There isn't much downside to this approach, and if Lexapro turns out to be right for you, you might just have full nights of pleasant sleep, and a lot more fun during your days.